5 weeks on Wednesday and I went to get the cast off, boot on and start PWB. That appointment went good until I mentioned that my calf was a little tender. I thought this might be related to atrophy because the pain was minor. He feared a blood clot so sent me for an ultrasound. They spotted a small DVT in the lower leg and sent me to the ER. 5 hours later I left with doses of coumadin and tinzaparin(heparin) and was told to start taking these regularly. The next AM i had blood in my stool and went to see my regular doc. He thought that was fast for interal bleeding so wanted to wait and see if it reoccured. So I went to the infusion clinic for my next dose that afternoon. Later that evening the headache I had was not going away. I was up all night, very warm, head throbbing and then when I tried to get up I collapsed. My wife said I turned white as a ghost and was sweating profusely. She called an ambulance and rushed me to ER. They confirmed I was bleeding internally. Now they tell me, obviously, stop the blood thinners and get another ultrasound in a week to see if the clost id disolving on it’s own now that I am PWB and active again. What the???? Why didn’t we do that in the first place instead of giving a perfectly healthy 35 year with no clotting history rat poisin? Now I have a couple days before the coumadin will be out of my system. Was anyone else else ever told of a clot that broke down on it’s own? Rather than blood thinners? What a nightmare. At least the cast is off and I can bathe and sleep in comfort again. Now it’s just the fear of the clot. Any advice would be GREATLY appreciated. 

4 Responses to “Well………… It was supposed to be a good day”
  1. tennisjunkie says:

    Wow - never heard of a reaction to coumadin like this, but that does not mean anything - I am not a DVT expert. So, I can offer no advice but did want to let you know I was sorry to hear of the setback for you. It sounds kind of scary, but hopefully the worst is behind you and you may get on with the healing of the ATR.

    I suspect your doc will closely follow the DVT - it is small so hopefully won’t continue to hurt or create problems for you.

  2. Richard says:

    Matt.
    Bit of a shocker there old boy!! - The nurses in the plaster room at our hospital are really focused on the clot issue and talk about it more than anything else. They said to me the pain of a clot is a real nagging ache which is akin to a toothache type of pain and it doesn’t ease over time. Were you taking aspirin prior to the clot? Its a bit of a worry that you didn’t have those symptoms and your calf tenderness could have been mis-diagnosed as just’general stiffness’due to under-use

  3. damacar says:

    Wow!! Hope you’re ok! I was told to take a baby aspirin everyday. I took them until they were gone, so I guess 50?
    That Coumadin is scary stuff. Its so unpredictable that when you are on it, you have to get your blood checked constantly, like once a week or two. If its too much, which you learned, you bleed internally and get awful headaches.
    Just remember, it could be worse….
    Hang in there!
    damacar

    GO DUCKS!

  4. Sandyinga says:

    Hi - Same thing happened to me - DVT in leg. I did the same exact thing, when they took the 2 week cast off, I mentioned the little occasional cramps in the leg and had the utlrasound where the found the DVT and I also developed PE. I am on Coumadin and have been for 6 weeks now (4 months to go!)- and nothing bad has happened like that. I also had Lovenex (sp) shots for a while. I am down to getting tested 1 time a week instead of daily - then 2, so it is better, but I feel your pain. I also had no symptoms, even with the clots in the lungs. The fear of the clot will go away, its been 6 weeks for me and I don’t think about it much anymore. Take care, Sandy

Leave a Reply

*
To prove you're a person (not a spam script), type the security word shown in the picture.
Anti-Spam Image

Powered by WP Hashcash